MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient reported 1st of 2 stage revision for infection where parts were removed and a spacer was implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records by clinical consultant indicated: "this inquiry reports the first of a two-stage revision for infection of a total knee arthroplasty.According to the information provided the initial implant was approximately (b)(6) 2016 and the date of explant was (b)(6) 2018.As described above this inquiry reports a totally arthroplasty which subsequently became infected and underwent a two-stage revision which was not successful and subsequent surgeries were necessary including arthrodesis of the knee and subsequent amputation of the lower extremity.I can confirm that these events happened since documentation is provided for the various surgeries.I am not able to determine the root cause with certainty.The root cause of persistent infection following totally arthroplasty is multifactorial including surgical factors, patient factors and usually results from seeding of the implant from a remote site." -product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: a review of medical records by clinical consultant indicated: "this inquiry reports the first of a two-stage revision for infection of a total knee arthroplasty.According to the information provided the initial implant was approximately (b)(6) 2016 and the date of explant was (b)(6) 2018.As described above this inquiry reports a totally arthroplasty which subsequently became infected and underwent a two-stage revision which was not successful and subsequent surgeries were necessary including arthrodesis of the knee and subsequent amputation of the lower extremity.I can confirm that these events happened since documentation is provided for the various surgeries.I am not able to determine the root cause with certainty.The root cause of persistent infection following totally arthroplasty is multifactorial including surgical factors, patient factors and usually results from seeding of the implant from a remote site." all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.No further investigation is possible at this time.If further information becomes available or the product is returned, this investigation will be re-opened.Cat# 5520b500; triathlon prim cem fxd bplt #5; lot# atr6k.Cat# 5551-g-381; triathlon asymmetric x3 patella; lot# t8vp.Cat# 5515-f-502; triathlon ps fem component, cemented; lot# tsswtuu3.The following devices were also listed in this report: it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14520825
Report Number0002249697-2022-00775
Device Sequence Number6530307
Product Code MBH
UDI-Device Identifier07613327050783
UDI-Public07613327050783
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5532-G-511
Device Catalogue Number5532-G-511
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight84 KG